Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jun 23, 2021, 2:16 PM MST for Santa Cruz County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 2:16 PM MST (21:16 UTC)
- Expired
- Jun 23, 2021, 2:45 PM MST
- In force
- 29 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 81 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2507 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588 WWUS85 KTWC 232116 SPSTWC Special Weather Statement National Weather Service Tucson AZ 216 PM MST Wed Jun 23 2021 AZZ503-232145- Upper Santa Cruz River and Altar Valleys including Nogales- 216 PM MST Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA AND NORTHWESTERN SANTA CRUZ COUNTIES UNTIL 245 PM MST... At 216 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Arivaca, or 22 miles southwest of Tubac, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arivaca, Sasabe and Arivaca Lake. LAT...LON 3149 11157 3183 11146 3170 11112 3140 11130 TIME...MOT...LOC 2116Z 203DEG 22KT 3149 11141 $$ RH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jun 23, 9:41 AM MST, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 23, 9:41 AM MST, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 941 AM MST Wed Jun 23 2021 .SYNOPSIS...A moisture increase from the south will bring a chance of showers and thunderstorms through tonight. Thereafter, the heat will return for the upcoming weekend. The heat will not be as hot or prolonged as the recent record breaking heat wave. This will be due to an increase in deeper moisture across the area starting late in the weekend and continuing through the middle of next week. This moisture increase will moderate temperatures and result in areawide isolated to scattered showers and thunderstorms next week. && .DISCUSSION...Scattered showers and a few thunderstorms continued to increase in areal coverage across western Pima county this morning. Recent satellite imagery showed that most of the overnight and early morning cloudiness across the rest of SE AZ had dissipated. This clearing will favor the development of isolated to scattered showers and thunderstorms this afternoon from around Tucson and Nogales eastward to the New Mexico state line. Latest CAMs supported this idea of more activity across eastern Pima, Santa Cruz, Graham and Cochise counties later today and this evening. That said, today was shaping up to be the first active thunderstorm day of the 2021 monsoon season. Please refer to the previous discussion in this product for more details. && .AVIATION...Valid through 24/18Z. SCT-BKN clouds 8k-13k ft AGL today with scattered -SHRA/-TSRA. Some areas may briefly see TSRA/+TSRA. Slight chance of very brief MVFR with the best chance west of KTUS late morning and east of KTUS by afternoon. Surface winds generally westerly at 8-14 kts with a few gusts to near 25 kts this afternoon. Localized gusts from thunderstorm outflow winds to 45 kts are possible. Winds decrease light and variable at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A brief period of increased moisture will last through today, returning again Sunday into early next week resulting in scattered shower and thunderstorm activity. Any thunderstorms that do develop may result in gusty outflow winds in excess of 45 mph. Minimum relative humidity values will generally be in the 10-20 percent range in the valleys and 15-30 percent in the mountains. Expect excellent RH recoveries Thursday morning with good recoveries Friday morning. Recoveries briefly dip back into the 20-30% range Saturday and Sunday morning, before widespread 50-75% returns thereafter. 20-ft winds will be less than 15 mph, with typical afternoon gustiness due to strong surface heating. && .PREV DISCUSSION...Overall, most factors point to a bigger day, precipitation wise, today and this evening. A weak inverted trough lifting north across the region, favorable steering flow between the upper low to the west and high pressure aloft to the east, PWATs between 1-1.25 inches and an outflow boundary pushing northwest across southeast Arizona from the convection in northern Sonora. The latest model guidance pops are up across the board for today/tonight with the deterministic GFS well into the likely category (70 percent pops). By Thursday, the ensembles favor a drying trend into the upcoming weekend as westerly flow aloft develops. At the same time, high pressure aloft shifts back westward, with a flat ridge across the desert southwest and a highly amplitude ridge developing across the northern portion of the western United States and the upper high centered in the Pacific Northwest by late this weekend. This will result in hotter temperatures across southeast Arizona Saturday and Sunday. This position of the upper high will eventually favor an influx of moisture from the east and southeast, as a surface cold front dropping south through the Plains pushes westward into eastern Arizona. The timing of this feature and subsequent moisture advection still remained somewhat uncertain but ensembles point to Sunday night or next Monday for the start. Once this moisture advances into eastern sections, daily shower and thunderstorm activity should be on the increase and spread farther west during the week. Overall, the prospects of rain showers and thunderstorms look to be on the increase next week. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 23, 1:12 PM MST, 1 hour 4 minutes before
Special Weather Statement National Weather Service Tucson AZ 112 PM MST Wed Jun 23 2021 AZZ502-504-505-232045- Tohono O'odham Nation including Sells-Tucson Metro Area including Tucson/Green Valley/Marana/Vail-South Central Pinal County including Eloy/Picacho Peak State Park- 112 PM MST Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA AND SOUTH CENTRAL PINAL COUNTIES UNTIL 145 PM MST... At 110 PM MST, Doppler radar was tracking a strong thunderstorm 21 miles north of Sells, moving northeast at 30 mph. Winds in excess of 45 mph will be possible with this storm. Locations impacted include... Queens Well, Santa Rosa Ranch, Sil Nakya and Silver Bell. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3207 11165 3218 11190 3259 11174 3257 11135 TIME...MOT...LOC 2010Z 207DEG 35KT 3222 11176
Special weather statement, Jun 23, 2:16 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 216 PM MST Wed Jun 23 2021 AZZ503-232145- Upper Santa Cruz River and Altar Valleys including Nogales- 216 PM MST Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA AND NORTHWESTERN SANTA CRUZ COUNTIES UNTIL 245 PM MST... At 216 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Arivaca, or 22 miles southwest of Tubac, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arivaca, Sasabe and Arivaca Lake. LAT...LON 3149 11157 3183 11146 3170 11112 3140 11130 TIME...MOT...LOC 2116Z 203DEG 22KT 3149 11141 RH
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:12 PM MST | Special Weather Statement | TWC | Pima | 33 min |
| Jun 23, 2:57 PM MST | Special Weather Statement | TWC | Santa Cruz | 33 min |
| Jun 23, 3:30 PM MST | Special Weather Statement | TWC | 30 min | |
| Jun 23, 3:39 PM MST | Special Weather Statement | TWC | Santa Cruz | 36 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.